Alert archive / Nebraska / River Flood Advisories in 2017

River Flood Advisory 4, NWS North Platte, NE

June 12, 2017Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood advisory at Jun 12, 2017, 12:37 PM MDT for Garden County, Keith County, Nebraska. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jun 12, 2017, 12:37 PM MDT (18:37 UTC)
Expired
Jun 14, 2017, 12:33 AM MDT
In force
36 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

063 
WGUS83 KLBF 121837
FLSLBF
Flood Advisory
National Weather Service North Platte NE
137 PM CDT Mon Jun 12 2017

...The National Weather Service in North Platte has issued a Flood 
Advisory for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.High river levels near flood stage will continue with little 
change expected over the next several days. High river levels 
are due to upstream reservoir releases from Wyoming.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-140633-
/O.NEW.KLBF.FL.Y.0004.170612T1837Z-170614T0633Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1237 PM MDT Mon Jun 12 2017

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The North Platte River at Lewellen.
* until late Tuesday night.
* At 11:45 AM Monday the stage was 7.6 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will remain steady near 7.6 feet through 
  tomorrow early afternoon.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197

$$

ET
1 follow-up statement
823 
WGUS83 KLBF 130026
FLSLBF
Flood Advisory
National Weather Service North Platte NE
726 PM CDT Mon Jun 12 2017

...The Flood Advisory continues for the North Platte River...
  North Platte River at Lewellen affecting Garden and Keith Counties

.High river levels near flood stage will continue with little 
change expected over the next several days. High river levels 
are due to upstream reservoir releases from Wyoming.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC069-101-140633-
/O.CON.KLBF.FL.Y.0004.000000T0000Z-170614T0633Z/
/LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
626 PM MDT Mon Jun 12 2017

The Flood Advisory continues for
  The North Platte River at Lewellen.
* until late Tuesday night.
* At  5:45 PM Monday the stage was 7.6 feet.
* Flood stage is 7.5 feet.
* Forecast...The river will remain near 7.6 feet for several days.
* Impact...At 7.5 feet...Minor flood stage. Overflow and high water 
  table levels will cause seepage and flooding of basements and crawl
  spaces near and along the river.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jun 12, 12:08 PM MDT, 29 minutes earlier.

Area forecast discussion, Jun 12, 12:08 PM MDT, 29 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
108 PM CDT Mon Jun 12 2017

.UPDATE...
Issued at 700 AM CDT Mon Jun 12 2017

Updated forecast to add thunder to rainshowers north.

&&

.SHORT TERM...(Today and tonight)
Issued at 327 AM CDT Mon Jun 12 2017

Main forecast challenge today will be thunderstorm chances given
the slight risk over most of the cwa and a good chunk of enhanced
to the northwest and moderate over the Pine Ridge of northern
Sheridan County. 1002mb surface low from southwest Nebraska south
into eastern Colorado and western Kansas with stationary boundary
extending northeast from Curtis to Norfolk. Few isolated showers
to the north of Highway 2 early this morning. Strong inversion
noted with ground clutter on KLNX 88d. Added some patchy fog over
the southeast Nebraska Panhandle into southwest Nebraska. Better
chances along border with Goodland where td spreads are small.
Just carried through mid morning. Deep trough to the west over
Nevada early this morning with upper jet and diffluence aloft
already sparking off thunderstorms from northern Wyoming into
Montana and northwest South Dakota. This system to move into the
Great Basin through the day with large scale ascent spreading east
into the northern Plains. Substantial moisture moving northwest
into western Nebraska with td's in the mid to upper 60s with good
upglide flow to the north of the low. Pw's from upper air
soundings has 140% of normal at KLBF with 1.10. 109% of normal at
KUNR. Timing of stronger wave moving out of the upper low will
bring chances for precipitation over western Nebraska beginning
this afternoon and best chances over northwest 00z thru 06z.
Tapering off to the north after 06z. Highs today in the 80s with
low 90s southwest and upper 70s northwest. lows tonight in the 50s
west 60s over most of the east with 70s in the O'Neill vicinity.

.LONG TERM...(Tuesday through Sunday)
Issued at 327 AM CDT Mon Jun 12 2017

Western Nebraska will enter a relatively quiet period mid to late
week as the synoptic pattern takes on zonal flow. In the meantime,
the closed upper low spins its way across Montana and NoDak into the
Prairie Provinces Tuesday and Wednesday. The deepening surface low
and associated cold front move off the Rockies and swing through the
forecast area Tuesday.

Left schc pops of TSRA across the far northeast... invof KONL...
Tuesday P.M. to account for any CI along the front. The window for
significant weather is short for the CWA as the general model
consensus pushes the 60+F dew points east by early evening. The NAM
is a little more stout when it comes to moisture and lift during the
afternoon, providing up to 2000 j/kg MUCAPE, whereas the GFS is
faster with the fropa, cutting nearly all the CAPE out by 00z. For
any thunderstorm that develops in north central Neb, the environment
is favorable for severe weather early on anyway. Deep layer shear is
near 60 kts with the approaching jet and low level lapse rates are
near dry adiabatic.

Precip chances are negligible Wednesday, but a couple week
shortwaves traverse the area Thursday and Friday. H5-7 moisture is
not great, but could be sufficient over the eastern half of the CWA
to generate high-based shower activity given enough lift. Included
schc TSRA each afternoon, but confidence is low due to dry low
levels. A slightly stronger wave dives southeast across the Plains
over the weekend, when soundings indicate better moisture and strong
lift from H7-85, likely due to a strengthening upslope regime.

Temperatures will remain seasonable throughout the week, primarily
80s to around 90 for highs and 50s for lows other than patchy 40s
west and 60s east. Did bump max temps up a degree or two on
Wednesday as GFS and ECM show a downslope setup and H85 temps near
25C.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1242 PM CDT Mon Jun 12 2017

Stratus is prevalent across portions of western and north central
NEB with some breaks developing and eroding occurring in the
east. Ceilings vary between MVFR and low-end VFR (less than 7 kft)
and have been slow to lift/dissipate. Expect gradually improvement
in ceilings/sky through the early afternoon with VFR expected to
prevail across much of the area by mid afternoon.

Concerns turn to thunderstorm potential afternoon into the
overnight hours. Current thinking, time window where storms will
develop/move in and affect southwest NEB and the eastern NEB
Panhandle is between 4 and 7 PM CDT. Greater confidence in
northwest NEB than southwest NEB, however, more so isolated
thunderstorms are possible in the latter. Storms are expected to
move generally northeast during the late afternoon and evening.
Strong and severe thunderstorms will be possible with all hazards
(isolated thunderstorms, large hail, and damaging winds) with the
greatest potential for severe weather along and west and north of
a line from Ogallala to Mullen to Ainsworth.

LLWS conditions will be possible associated with a low-level jet
tonight. Greatest impacts from LLWS are expected in southwest NEB
to north central NEB with an upper level height of about 1500 feet
and peak winds of around 40-50 kts. These conditions will
dissipate in the early morning as the jet is displaced eastward.

&&

.HYDROLOGY...
Issued at 327 AM CDT Mon Jun 12 2017

North Platte River above McConaughy will continue high at Lewellen
through the first part of the work week.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Power
SHORT TERM...Power
LONG TERM...Snively
AVIATION...ET
HYDROLOGY...Power
Hazardous weather outlook, Jun 12, 12:22 PM MDT, 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
122 PM CDT Mon Jun 12 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-131830-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
122 PM CDT Mon Jun 12 2017 /1222 PM MDT Mon Jun 12 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Thunderstorms will develop across the Nebraska panhandle mid and
late afternoon then spread northeast through portions of northwest
Nebraska tonight. Some storms will be severe, capable of producing
very large hail and damaging winds during the late afternoon and
evening. A tornado is also possible, primarily in the eastern NEB
panhandle and far southwest NEB.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Additional thunderstorms are possible Tuesday afternoon across
north central Nebraska, generally along and east of Highway 281.
Some storms may be strong or severe, capable of large hail and
strong winds.

Elevated fire weather conditions are expected Tuesday in the
eastern Nebraska panhandle due to the combination of gusty winds,
very dry air, and warm temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening,
primarily west of a line from Ogallala to Valentine.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

ET

Nearby

River Flood Advisories in Nebraska, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.